Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 17, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 1, 2015, 1:25 PM MDT for 7 counties in North Dakota. It took effect at Oct 2, 2015, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2015, 1:25 PM MDT (19:25 UTC)
- In effect from
- Oct 2, 2015, 12:00 PM MDT
- Expired
- Oct 2, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS73 KBIS 011925 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 225 PM CDT THU OCT 1 2015 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON AND EARLY EVENING... .STRONG SOUTHEAST WINDS WITH GUSTS OF 45 MPH ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON AND CONTINUE INTO THE EARLY EVENING. THIS INCLUDES DICKINSON...HETTINGER...MOTT...BOWMAN...AMIDON...BEACH AND MEDORA. STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ031>033-040-041-043-044-020330- /O.NEW.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 125 PM MDT THU OCT 1 2015 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * TIMING...FRIDAY AFTERNOON AND EARLY EVENING. * WINDS...SOUTHEAST GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
8 follow-up statements
959 WWUS73 KBIS 012329 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 629 PM CDT THU OCT 1 2015 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON AND EARLY EVENING... .STRONG SOUTHEAST WINDS WITH GUSTS OF 45 MPH ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON AND CONTINUE INTO THE EARLY EVENING. THIS INCLUDES DICKINSON... HETTINGER...MOTT...BOWMAN...AMIDON...BEACH AND MEDORA. STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ031>033-040-041-043-044-021215- /O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 529 PM MDT THU OCT 1 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... * TIMING...FRIDAY AFTERNOON AND EARLY EVENING. * WINDS...SOUTHEAST GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJS
493 WWUS73 KBIS 020233 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 933 PM CDT THU OCT 1 2015 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING... .STRONG SOUTHEAST WINDS WITH GUSTS OF 45 MPH ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA FRIDAY AFTERNOON AND CONTINUE INTO EARLY FRIDAY EVENING. THIS INCLUDES DICKINSON... HETTINGER...MOTT...BOWMAN...AMIDON...BEACH AND MEDORA. STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ031>033-040-041-043-044-021045- /O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 833 PM MDT THU OCT 1 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... * TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. * WINDS...SOUTHEAST GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJS
243 WWUS73 KBIS 020836 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 336 AM CDT FRI OCT 2 2015 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON THROUGH EARLY THIS EVENING... .STRONG SOUTHEAST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS SOUTHWEST NORTH DAKOTA TODAY. LOCATIONS IMPACTED INCLUDE DICKINSON...HETTINGER...MOTT...BOWMAN...AMIDON...BEACH AND MEDORA. THE STRONG WINDS WILL SUBSIDE THIS EVENING. WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ031>033-040-041-043-044-021645- /O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 236 AM MDT FRI OCT 2 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. * WINDS...SOUTHEAST WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
142 WWUS73 KBIS 021154 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 654 AM CDT FRI OCT 2 2015 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON THROUGH EARLY THIS EVENING... .STRONG SOUTHEAST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. LOCATIONS IMPACTED INCLUDE DICKINSON...HETTINGER...MOTT... BOWMAN...AMIDON...BEACH AND MEDORA. THE STRONG WINDS WILL SUBSIDE LATE THIS EVENING. WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ031>033-040-041-043-044-022000- /O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 554 AM MDT FRI OCT 2 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. * WINDS...SOUTHEAST WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
219 WWUS73 KBIS 021733 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1233 PM CDT FRI OCT 2 2015 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON THROUGH EARLY THIS EVENING... .STRONG SOUTHEAST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. LOCATIONS IMPACTED INCLUDE DICKINSON...HETTINGER...MOTT... BOWMAN...AMIDON...BEACH AND MEDORA. THE STRONG WINDS WILL SUBSIDE LATE THIS EVENING. WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ031>033-040-041-043-044-030145- /O.CON.KBIS.WI.Y.0017.151002T1800Z-151003T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 1133 AM MDT FRI OCT 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. * WINDS...SOUTHEAST WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
673 WWUS73 KBIS 022005 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT FRI OCT 2 2015 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THROUGH EARLY THIS EVENING... .STRONG SOUTHEAST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. LOCATIONS IMPACTED INCLUDE DICKINSON...HETTINGER...MOTT...BOWMAN...AMIDON... BEACH AND MEDORA. THE STRONG WINDS WILL SUBSIDE LATE THIS EVENING. WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ031>033-040-041-043-044-030300- /O.CON.KBIS.WI.Y.0017.000000T0000Z-151003T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 205 PM MDT FRI OCT 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. * WINDS...SOUTHEAST WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
880 WWUS73 KBIS 022321 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 621 PM CDT FRI OCT 2 2015 ...WIND ADVISORY ACROSS SOUTHWEST NORTH DAKOTA THROUGH EARLY THIS EVENING... .STRONG SOUTHEAST WINDS WITH GUSTS TO AROUND 55 MPH ARE EXPECTED ACROSS SOUTHWEST NORTH DAKOTA THROUGH EARLY THIS EVENING. THE STRONGEST GUSTS ARE EXPECTED WITH SHOWERS THAT ARE MOVING THROUGH THE AREA. LOCATIONS IMPACTED INCLUDE DICKINSON...HETTINGER...MOTT... BOWMAN...AMIDON...BEACH AND MEDORA. THE STRONG WINDS WILL SUBSIDE LATE THIS EVENING. WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ031>033-040-041-043-044-030300- /O.CON.KBIS.WI.Y.0017.000000T0000Z-151003T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 521 PM MDT FRI OCT 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING... EVENING. * WINDS...SOUTHEAST WITH GUSTS TO AROUND 55 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJS
601 WWUS73 KBIS 030327 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1027 PM CDT FRI OCT 2 2015 .WINDS WILL DECREASE SLIGHTLY THROUGH THE REMAINDER OF THIS EVENING...THOUGH WILL STILL REMAIN GUSTY OVERNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ031>033-040-041-043-044-030430- /O.EXP.KBIS.WI.Y.0017.000000T0000Z-151003T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 927 PM MDT FRI OCT 2 2015 ...WIND ADVISORY HAS EXPIRED... WINDS WILL DECREASE SLIGHTLY THROUGH THE REMAINDER OF THIS EVENING...THOUGH WILL STILL REMAIN GUSTY OVERNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 1, 11:11 AM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 1, 11:11 AM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1211 PM CDT THU OCT 1 2015 .UPDATE... ISSUED AT 1205 PM CDT THU OCT 1 2015 ALLOWED THE DENSE FOG ADVISORY TO EXPIRE ON TIME ACROSS THE SOUTHWEST GIVEN WEBCAM TRENDS. OTHERWISE SCATTERED RAIN SHOWERS WILL CONTINUE ACROSS THE JAMES RIVER VALLEY AND TURTLE MOUNTAINS TODAY...CAPTURED WELL BY A TIME LAGGED ENSEMBLE OF THE HRRR THROUGH ITS 16 UTC ITERATION. UPDATE ISSUED AT 935 AM CDT THU OCT 1 2015 ISSUED A DENSE FOG ADVISORY FOR FAR SOUTHWEST NORTH DAKOTA THROUGH 17 UTC. CURRENT WEBCAMS AS OF 1430 UTC DEPICT DENSE FOG AT BOWMAN...BEACH AND AMIDON. GIVEN MID LEVEL CLOUD COVER OVER THE FOG AND UPSLOPE SOUTHEASTERLY FLOW...THE DENSE FOG SHOULD BE MAINTAINED. ACROSS NORTHWEST NORTH DAKOTA WHERE SKIES ARE CLEAR...FOG IS EXPECTED TO QUICKLY BURN OFF. UPDATE ISSUED AT 629 AM CDT THU OCT 1 2015 SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER SOUTH CENTRAL NORTH DAKOTA EARLY THIS MORNING. LATEST MESOSCALE MODELS LIFT THIS CONVECTION NORTHEAST ACROSS CENTRAL NORTH DAKOTA THIS MORNING TOWARDS THE DEVILS LAKE BASIN AND TURTLE MOUNTAINS. THEN NORTH TO NORTHWEST THIS AFTERNOON AS THE UPPER LOW OVER SOUTHERN CANADA RETROGRADES BACK TO THE NORTHWEST. NO SIGNIFICANT CHANGES TO THE GOING FORECAST WITH HIGH CHANCE TO LIKELY POPS OVER EASTERN PORTIONS OF CENTRAL NORTH DAKOTA THIS MORNING AND INTO THE EARLY AFTERNOON. DID EXPAND CLOUDS BACK INTO THE SOUTHWEST WHERE AN AREA AREA OF MVFR STRATUS HAD DEVELOPED. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 336 AM CDT THU OCT 1 2015 THUNDERSTORMS CONTINUED TO FORM ALONG AND EAST OF THE NORTHEAST-TO- SOUTHWEST AXIS OF A LOW LEVEL JET THAT HAD SET UP FROM MANITOBA SOUTHWESTWARD ACROSS NORTH DAKOTA INTO WESTERN SOUTH DAKOTA. THE SURFACE REFLECTION OF THE LOW LEVEL JET IN THE FORM OF A WARM FRONT EXTENDED FROM A LOW OVER CENTRAL WYOMING NORTHEASTWARD TOWARDS DICKINSON TO BETWEEN WILLISTON AND MINOT...RUNNING NORTH INTO THE BORDER OF SASKATCHEWAN/MANITOBA. UPPER LEVEL SUPPORT FROM THE CUTOFF LOW OVER SOUTH CENTRAL CANADA/NORTHERN NORTH DAKOTA...ALONG WITH BOUNDARY LAYER CAPE AN SUFFICIENT MID LEVEL LAPSE RATES WERE SUSTAINING THE CONVECTION DURING THE NIGHTTIME AND EXPECT IT TO CONTINUE THROUGH MUCH OF THE MORNING HOURS. THE CONVECTION EXTENDED FROM THE NORTHEAST CORNER OF THE STATE SOUTHWESTWARD TO BEULAH/HAZEN AND MORTON AND GRANT COUNTY. THE MOST NUMEROUS STORMS AT THIS TIME WERE IN SOUTH CENTRAL NORTH DAKOTA. SHORT TERM MODELS INDICATE ENHANCEMENT FROM SMALL-SCALE IMPULSES ROTATING AROUND THE UPPER LEVEL LOW SHOULD CONTINUE THROUGH THE MORNING. THE UPPER LEVEL LOW IS FORECAST TO LIFT NORTHWARD THIS AFTERNOON WITH IMPULSES WANING...SO HAVE CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS DECREASING WITH TIME BUT BETTER CHANCES NORTH CENTRAL THIS AFTERNOON. SOUTHEAST WINDS SHOULD INCREASE IN CENTRAL NORTH DAKOTA TO 15 TO 25 MPH...WITH SOME AREAS IN THE JAMES VALLEY SEEING 25 TO 30 MPH WINDS AT TIMES. TONIGHT ATTENTION TURNS TO OUR SOUTHWEST WHERE A LONGWAVE TROUGH OFF THE WEST COAST THIS MORNING MOVES INTO THE ROCKIES TONIGHT AND THE FIRST IN A SERIES OF UPPER LEVEL IMPULSES REACHES WESTERN NORTH DAKOTA LATE TONIGHT. THE EVENING HOURS SHOULD BE QUIET...BUT WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT IN THE WEST. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 336 AM CDT THU OCT 1 2015 LIKELY PRECIPITATION CHANCES AND STRONG WINDS OVER WESTERN NORTH DAKOTA HIGHLIGHT THE EXTENDED FORECAST PERIOD. A CLOSED UPPER LOW OVER THE GREAT BASIN EARLY FRIDAY LIFTS INTO THE NORTHERN ROCKIES DURING THE DAY WITH SURFACE LOW PRESSURE DEEPENING OVER THE NORTHERN HIGH PLAINS. SHORTWAVE ENERGY LIFTING NORTHWARD THROUGH THE TROUGH WILL SKIRT THE WESTERN DAKOTAS. IN ADDITION...DECENT FRONTOGENETIC FORCING SETS UP OVER THE WESTERN DAKOTAS IN CONJUNCTION WITH A STRONG SURFACE GRADIENT. ALTHOUGH THE MAIN FORCING REMAINS OVER CENTRAL AND EASTERN MONTANA...WILL KEEP SOME HIGH CHANCE TO LIKELY POPS OVER FAR WESTERN NORTH DAKOTA FRIDAY AND FRIDAY NIGHT. WE MAY NEED A WIND ADVISORY FRIDAY INTO FRIDAY EVENING WITH SUSTAINED WINDS POSSIBLE ABOVE 30 MPH. THE UPPER LOW REMAINS OVER EASTERN MONTANA SATURDAY AND SATURDAY NIGHT AS ANOTHER CLOSED LOW DROPS SOUTH ALONG THE WESTERN U.S. COAST. THIS WILL KEEP THE THREAT OF SHOWERS OVER MAINLY THE HIGHWAY 83 CORRIDOR AND WEST THROUGH THIS TIMEFRAME. AS THE WESTERN LOW STOPS DIGGING AND STARTS SCOOTING EAST THE EASTERN MONTANA LOW FILLS AND LIFTS NORTHEAST...WITH MAINLY SLIGHT CHANCE TO CHANCE POPS SPREADING EASTWARD ACROSS CENTRAL NORTH DAKOTA SUNDAY AND SUNDAY NIGHT. WEAK UPPER LEVEL RIDGING TEMPORARILY BUILDS OVER THE AREA AHEAD OF THE WESTERN LOW BRINGING MAINLY DRY CONDITIONS MONDAY AND MONDAY NIGHT. DIFFERENCES BETWEEN DETERMINISTIC MODELS LATE IN THE PERIOD BUT LATEST TRENDS ARE TO BRING PRECIPITATION WITH THIS NEXT LOW ACROSS THE FAR SOUTHERN FORECAST AREA...AND POINTS SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1205 PM CDT THU OCT 1 2015 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT KJMS THROUGH 18 UTC. MVFR CONDITIONS POSSIBLE. MVFR/IFR FOG AND STRATUS ACROSS SOUTHWEST NORTH DAKOTA WILL CONTINUE TO ERODE THROUGH THE AFTERNOON. ADDITIONAL SHOWERS ARE EXPECTED TO MOVE INTO WESTERN NORTH DAKOTA LATE TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...JV LONG TERM...TWH AVIATION...AYD
Hazardous weather outlook, Oct 1, 10:59 AM MDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1159 AM CDT THU OCT 1 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021700- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1159 AM CDT THU OCT 1 2015 /1059 AM MDT THU OCT 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHEASTERLY WINDS OF 30 TO 45 MPH ARE POSSIBLE IN SOUTHWEST NORTH DAKOTA FRIDAY. A WIND ADVISORY MIGHT BE NEEDED IF THIS TREND CONTINUES. PLEASE CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Local storm report, Oct 1, 9:16 AM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1016 AM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL 1 S SWEET BRIAR LAKE 46.85N 101.26W
10/01/2015 M1.00 INCH MORTON ND TRAINED SPOTTER
10 TO 15 MINUTES OF SOFT QUARTER SIZED HAIL.
&&
ZHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 6:33 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Stark | 57 min |
| Sep 30, 7:35 PM MDT | Special Weather Statement | BIS | Hettinger | 40 min |
| Sep 30, 7:54 PM MDT | Special Weather Statement | BIS | Rolette | 51 min |
| Sep 30, 8:12 PM MDT | Special Weather Statement | BIS | Grant | 48 min |
| Sep 30, 8:21 PM MDT | Special Weather Statement | BIS | Rolette | 39 min |
| Sep 30, 9:22 PM MDT | Special Weather Statement | BIS | Sheridan | 38 min |
| Sep 30, 10:39 PM MDT | Special Weather Statement | BIS | McHenry, McLean, Mercer, Pierce | 21 min |
| Sep 30, 11:30 PM MDT | Special Weather Statement | BIS | Mercer | 60 min |
| Oct 1, 12:12 AM MDT | Special Weather Statement | BIS | Oliver | 63 min |
| Oct 1, 1:06 AM MDT | Special Weather Statement | BIS | Oliver | 54 min |
| Oct 1, 2:04 AM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 41 min |
| Oct 1, 2:47 AM MDT | Severe Thunderstorm Warning | BIS | Morton | 43 min |
| Oct 1, 3:40 AM MDT | Special Weather Statement | BIS | Morton, Oliver | 35 min |
| Oct 1, 6:20 AM MDT | Special Weather Statement | BIS | Emmons | 25 min |
| Oct 1, 8:28 AM MDT | Dense Fog Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Slope | 3 hr |
Nearby
Wind Advisories in North Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.